Mississippi, 2007Strong Wind in Mississippi, December 15, 2007
December 15, 2007 · NWS JAN · 2 events in 2 counties and zones
A strong cold front moved through the region on December 15th and produced strong gusty winds as it moved by. Some of the higher wind gusts downed a couple of trees with some minor damage in Hattiesburg and Columbus.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front moved through the region on December 15th and produced strong gusty winds as it moved by. Some of the higher wind gusts downed a couple of trees with some minor damage in Hattiesburg and Columbus.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Dec 15, 2:59 PM CST, 1 hour 1 minute earlier.
Area forecast discussion, Dec 15, 2:59 PM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
259 PM CST SAT DEC 15 2007
.DISCUSSION...THE SURFACE LOW AND ASSOCIATED FRONT IS NOW BEGINNING
TO MOVE INTO EASTERN PORTIONS OF THE ARKLAMISS REGION. THE LOW SHOULD
MOVE INTO THE NORTHEAST THIS AFTERNOON AND EARLY EVENING. A LINE OF
SHOWERS WITH EMBEDDED THUNDERSTORMS IS STRETCHED ACROSS THE WESTERN
HALF OF MISSISSIPPI AND DRIFTING TO THE EAST. IT IS BEGINNING TO
LEAVE THE AR COUNTIES AND SOME OF THE LA PARISHES THIS AFTERNOON.
THE SOUTHWESTERN COUNTIES AND PARISHES IS WHERE THE BULK OF THE
THUNDERSTORM ACTIVITY HAS BEEN LOCATED TODAY. THERE IS A DECENT
RANGE IN TEMPERATURES WITH MIDDLE 40S IN THE NORTHWEST BEHIND THE
FRONT...AND MIDDLE TO UPPER 70S IN THE SOUTHEAST WHERE WE HAVE BEEN
ABLE TO SEE DECENT WAA AND CLEARING OF THE CLOUD COVER.
EXPECT ANY REMAINING RISK OF STRONG TO SEVERE STORMS TO DIMINISH
WITHIN THE NEXT COUPLE OF HOURS...LEAVING MAINLY SHOWERS WITH AN
OCCASIONAL RUMBLE OF THUNDER OVER THE AREA THROUGH THE EVENING
HOURS. THE FRONT SHOULD BE OVER THE EASTERN FRINGES OF THE CWFA BY
THE EARLY EVENING HOURS AND LEAVE THE CWFA BY THE MID EVENING
HOURS. THERE WILL BE LINGERING LIGHT SHOWERS AND/OR DRIZZLE BEHIND
THE FRONT FOR THE LATE EVENING INTO THE EARLY MORNING HOURS FOR THE
EASTERN FRINGES OF THE CWFA. ALL SHOWER ACTIVITY WILL MOVE OUT OF
THE CWFA WELL BEFORE SUNRISE AND CLOUDS SHOULD BE CLEARING FROM WEST
TO EAST BY AROUND THIS TIME. FOR TONIGHT I BUMPED UP POPS MAINLY IN
THE NORTHEAST WHERE THE LOW WILL TRACK. THE EXTREME WEST I KEPT DRY
AS WE ARE ALREADY BEGINNING TO SEE THE RAIN SHIELD MOVE OUT OF THIS
AREA.
BEHIND THIS FRONT WE WILL SEE MUCH COOLER TEMPERATURES MOVE INTO THE
REGION. THE WESTERN HALF OF THE CWFA WILL BE ABLE TO SEE
TEMPERATURES DROP TO THE LOWER 30S TONIGHT. THE EAST WILL BE A
LITTLE WARMER IN THE UPPER 30S WITH LINGERING CLOUD COVER OVER THE
CWFA. ALSO...WINDS WILL BE UP OVER MOST OF THE CWFA WHICH SHOULD
KEEP TEMPERATURES FROM BOTTOMING OUT DESPITE 925MB TEMPS OF -2C TO
-6C OVER THE CWFA. SPEAKING OF WINDS...THEY WILL BE RATHER HIGH
TONIGHT...AND WILL CONTINUE THE LAKE WIND ADVISORY FOR TONIGHT. HIGH
PRESSURE WILL BUILD IN BEHIND THIS SYSTEM PULLING IN A MUCH COOLER
AIRMASS FOR THE AREA. CAA WILL PERSIST OVER THE CWFA THROUGH THE
DAY SUNDAY. WITH 850MB AND 925MB TEMPS STILL A FEW DEGREES BELOW 0C
DURING THE DAY...THE AREA WILL STRUGGLE TO GET OUT OF THE
40S...LEAVING HIGHS FOR SUNDAY RANGING BETWEEN THE LOWER 40S IN THE
NORTH TO JUST AROUND 50 IN THE SOUTH. CAA WILL CONTINUE INTO SUNDAY
NIGHT WITH CLEAR SKIES AND WEAK WINDS. THIS WILL ALLOW TEMPERATURES
TO FALL INTO THE MIDDLE TO UPPER 20S OVER THE CWFA. HIGH PRESSURE
WILL MOVE ITS CENTER OVER THE ARKLAMISS REGION BY THE MONDAY INTO
TUESDAY TIME FRAME. TEMPERATURES WILL BE SLIGHTLY WARMER FOR MONDAY
AND MONDAY NIGHT AND WILL REMAIN DRY.
BEYOND MONDAY NIGHT HAVE REMAINED WITH THE PREVIOUS FORECAST AS THE
NOT REALLY ANY CHANGES WERE NEEDED. ATTACHED IS THE PREVIOUS LONG
TERM DISCUSSION. /14/
MADE A FEW ADJUSTMENTS TO THE TEMPERATURES AND SMALL TWEAKS TO THE
POPS IN THE EXTENDED. LEANED MORE TOWARD THE RAW VALUES FOR
HIGHS...MAINLY TUESDAY WITH PLENTY OF COLD AIR IN PLACE. LOWS
SEEMED TO BE A LITTLE COOL FOR THE WARM AND RAINY NIGHTS...SO BUMPED
VALUES UP 2-4 DEGREES FOR WEDNESDAY NIGHT AND SATURDAY NIGHT. LOOKS
LIKE THE RAIN MAY BE OVER BY THURSDAY EVENING...SO ADJUSTED POPS FOR
TIMING. ALSO LEANED CLOSER TO ENSEMBLE VALUES AND BUMPED POPS UP A
CATEGORY OVER GUIDANCE. OTHERWISE...NO BIG CHANGES TO THE FORECAST.
RIGHT NOW THE MODELS AGREE A COLD CANADIAN HIGH WILL SETTLE OVER THE
AREA. LOOKS LIKE AIRMASS WILL NOT CHANGE MUCH BY TUESDAY. RETURN
FLOW SETS UP EARLY TUESDAY...BUT LOOKING FOR COOL AND DRY AIR TO
CONTINUE TO DRAIN INTO THE EASTERN ZONES...SO KEPT TEMPERATURES A
FEW DEGREES COOLER AGAIN TUESDAY AFTERNOON. ANOTHER BOUNDARY/WEAK
WAVE THROUGH THE REGION WEDNESDAY. MAINTAINED CHANCE POPS FOR THE
NORTH/WEST AND SLIGHT CHANCE ELSEWHERE. MODELS DID NOT SHOW MUCH
INSTABILITY WITH THE SYSTEM...SO WENT WITH SHOWERS. AT THIS TIME
LOOK LIKE THE SYSTEM WILL MOVE THROUGH FAIRLY QUICKLY...HOWEVER THE
SURFACE LOW MOVES OUT OF TEXAS BY THURSDAY. LAPSE RATES WITH THE
SYSTEM WERE OK...GFS WAS ALSO SHOWING A FEW HUNDRED J OF CAPE...SO
MAINTAINED ISOLATED THUNDER. SOUNDINGS LOOK GOOD FOR THE SOUTHWEST
ZONES...WITH PLENTY OF SPEED SHEAR. THERE WAS ALSO A SHORTWAVE
MOVING THROUGH THE AREA...HEIGHTS DO NOT CHANGE MUCH ACROSS THE
AREA. WOULD LIKE TO SEE HOW THINGS EVOLVE...WILL LEAVE THE HWO CLEAR
AT THIS TIME. NOT SURE HOW FAST THE RAIN WILL MOVE OUT...SO LEFT
SLIGHT CHANCE POPS IN FOR THE EASTERN ZONES THURSDAY EVENING. BY
FRIDAY...ANOTHER SURFACE HIGH IS MOVING INTO THE AREA...SO LOOKING
FOR MOSTLY CLEAR/DRY CONDITIONS BRIEFLY. THE SYSTEM MOVING IN FOR
SATURDAY LOOKS GOOD...ALTHOUGH IT IS FAR OUT. THERE A DEEPENING
SURFACE LOW MOVING ACROSS THE PLAINS AND A STRONG COLD FRONT MOVING
EAST ACROSS THE AREA BY SATURDAY AFTERNOON. THERE WAS DECENT
MOISTURE AND CAPE VALUES NEAR 1200 J. ASIDE FROM A FEW TWEAKS TO THE
TEMPS...NO MAJOR CHANGES TO THE FORECAST.
&&
.AVIATION...A STRONG COLD FRONT IS MOVING THROUGH THE ARKLAMISS
REGION THIS AFTERNOON AND EVENING. THIS IS PROVIDING PREVAILING
MVFR CEILINGS TO PERSIST OVER MUCH OF THE CWFA THIS AFTERNOON AND
EVENING. THE RAIN SHIELD HAS BEEN MOVING OVER GLH AND GWO THE PAST
FEW HOURS AND IS NOW OVER JAN. IT WILL REACH GTR WITHIN THE NEXT
HOUR OR TWO. EXPECT THE RAIN TO REACH MEI AND HBG BETWEEN 22-00Z.
THE RAIN WILL LEAVE THE AREA FROM THE WEST FIRST AND CLEAR FROM WEST
TO EAST. MOST OF THE ACTIVITY SHOULD BE OUT OF THE AREA AROUND
MIDNIGHT OR SHORTLY AFTER. CLOUD COVER WILL PERSIST OVER MUCH OF THE
AREA THROUGH THE OVERNIGHT HOURS. THE CWFA SHOULD BEGIN TO SEE
CLEARING BY BETWEEN 10-12Z...CLEARING FROM THE WEST TO THE EAST.
BEYOND 12Z ON SUNDAY...VFR FLIGHT CATEGORIES WILL PREVAIL FOR THE
ARKLAMISS REGION. /14/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 36 46 28 54 / 31 0 0 0
MERIDIAN 37 45 25 54 / 74 0 0 0
VICKSBURG 33 47 27 56 / 15 0 0 0
HATTIESBURG 38 49 26 56 / 32 0 0 0
NATCHEZ 33 46 26 53 / 16 0 0 0
GREENVILLE 31 44 28 53 / 14 0 0 0
GREENWOOD 31 43 27 54 / 29 0 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY FROM 6 PM THIS EVENING TO 3 AM CST SUNDAY FOR
MSZ018-019-025>066-072>074.
LA...LAKE WIND ADVISORY FROM 6 PM THIS EVENING TO 3 AM CST SUNDAY FOR
LAZ007>009-015-016-023>026.
AR...LAKE WIND ADVISORY FROM 6 PM THIS EVENING TO 3 AM CST SUNDAY FOR
ARZ074-075.
&&
14Hazardous weather outlook, Dec 15, 3:19 PM CST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
319 PM CST SAT DEC 15 2007
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
162130-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
319 PM CST SAT DEC 15 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.
.DAY ONE...TONIGHT AND SUNDAY
GUSTY WINDS WILL EXIST TONIGHT OVER THE ENTIRE ARKLAMISS REGION
BEHIND THE COLD FRONT MOVING THROUGH THE AREA. SUSTAINED WINDS OF
20 MILES PER HOUR CAN BE EXPECTED WITH WINDS GUSTS OF UP TO 25 TO 30
MILES PER HOUR. WINDS SHOULD BEGIN TO CALM DOWN BY AROUND 3 AM.
.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
14
In the hours before
Special weather statement, Dec 15, 10:30 AM CST, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1030 AM CST SAT DEC 15 2007
LAZ023>026-MSZ053-059-060-151659-
TENSAS LA-CATAHOULA LA-CONCORDIA LA-FRANKLIN LA-JEFFERSON MS-
CLAIBORNE MS-ADAMS MS-
1030 AM CST SAT DEC 15 2007
...A LINE OF STRONG THUNDERSTORMS MOVING EAST ACROSS LOUISIANA
TOWARD SOUTHWEST MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 45 MPH WINDS
WAS LOCATED FROM NEWLIGHT TO 11 MILES WEST OF ARCHIE AT 1030 AM
CST...MOVING EAST AT 35 MPH.
VERY HEAVY RAINFALL OF UP TO ONE INCH ALONG WITH OCCASIONAL CLOUD TO
GROUND LIGHTNING ARE LIKELY WITH THESE STORMS AS THEY CROSS
JONESVILLE...FERRIDAY AND SAINT JOSEPH TOWARD THE MISSISSIPPI RIVER
BEFORE NOON.
PEOPLE IN ADAMS...CATAHOULA...CLAIBORNE...CONCORDIA...FRANKLIN...
JEFFERSON AND TENSAS PARISHES...INCLUDING THE CITIES OF FERRIDAY...
LARTO...MONTEREY...NATCHEZ AND VIDALIA...SHOULD MONITOR THESE STORMS
CLOSELY.
40
Special weather statement, Dec 15, 11:07 AM CST, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1107 AM CST SAT DEC 15 2007
LAZ024>026-MSZ047-053-059>061-151750-
TENSAS LA-CATAHOULA LA-CONCORDIA LA-JEFFERSON MS-CLAIBORNE MS-
WARREN MS-FRANKLIN MS-ADAMS MS-
1107 AM CST SAT DEC 15 2007
...A LINE OF STRONG THUNDERSTORMS MOVING ACROSS EAST LOUISIANA INTO
SOUTHWEST MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 4 MILES WEST OF YOKENA TO 8 MILES SOUTHWEST OF
LARTO AT 1107 AM CST...MOVING EAST AT 40 MPH.
VERY HEAVY RAIN UP TO ONE INCH ALONG WITH OCCASIONAL CLOUD TO GROUND
LIGHTNING ARE LIKELY WITH THESE STORMS AS THEY CROSS THE MISSISSIPPI
RIVER FROM SAINT JOSEPH TO NATCHEZ BY NOON.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN ADAMS...CATAHOULA...CLAIBORNE...CONCORDIA...FRANKLIN...
JEFFERSON...TENSAS AND WARREN COUNTIES...INCLUDING THE CITIES OF
FERRIDAY...LARTO...MONTEREY...NATCHEZ AND VIDALIA...SHOULD MONITOR
THESE STORMS CLOSELY.
40
Special weather statement, Dec 15, 12:11 PM CST, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1211 PM CST SAT DEC 15 2007
LAZ026-MSZ047-048-053-054-059>062-151910-
CONCORDIA LA-JEFFERSON MS-CLAIBORNE MS-HINDS MS-WARREN MS-FRANKLIN MS-
LINCOLN MS-ADAMS MS-COPIAH MS-
1211 PM CST SAT DEC 15 2007
...A LINE OF STRONG THUNDERSTORMS MOVING CROSSING THE MISSISSIPPI
RIVER IN SOUTHWEST MISSISSIPPI WILL MOVE INTO THE INTERSTATE 55
CORRIDOR BY 2 PM...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM JUST SOUTH OF VICKSBURG TO NATCHEZ TO 6 MILES
SOUTH OF SLOCUM AT 1211 PM CST...MOVING EAST AT 40 MPH.
VERY HEAVY RAIN UP TO ONE INCH ALONG WITH OCCASIONAL CLOUD TO GROUND
LIGHTNING ARE LIKELY WITH THESE STORMS AS THEY CROSS SOUTHWEST
MISSISSIPPI INTO THE JACKSON TO MEADVILLE AREAS BY AROUND 1 PM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN ADAMS...CLAIBORNE...CONCORDIA...COPIAH...FRANKLIN...
HINDS...JEFFERSON...LINCOLN AND WARREN COUNTIES...INCLUDING THE
CITIES OF BROOKHAVEN...CRYSTAL SPRINGS...HAZLEHURST...NATCHEZ AND
VIDALIA...SHOULD MONITOR THESE STORMS CLOSELY.
40
Special weather statement, Dec 15, 12:54 PM CST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1254 PM CST SAT DEC 15 2007
MSZ048>050-053>056-059-061>064-151955-
JEFFERSON MS-CLAIBORNE MS-SMITH MS-HINDS MS-RANKIN MS-SCOTT MS-
FRANKLIN MS-LINCOLN MS-LAWRENCE MS-JEFFERSON DAVIS MS-SIMPSON MS-
COPIAH MS-
1254 PM CST SAT DEC 15 2007
...A LINE OF STRONG THUNDERSTORMS CROSSING CENTRAL AND SOUTH
MISSISSIPPI WILL MOVE THROUGH THE INTERSTATE 55 CORRIDOR BY 2 PM...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM SOUTH JACKSON TO JUST WEST OF MEADVILLE
AT 1254 PM CST...MOVING EAST AT 40 MPH.
VERY HEAVY RAIN UP TO ONE INCH ALONG WITH OCCASIONAL CLOUD TO GROUND
LIGHTNING ARE LIKELY WITH THESE STORMS AS THEY CROSS THE INTERSTATE
55 CORRIDOR FROM JACKSON TO BROOKHAVEN BEFORE 2 PM. THE LINE SHOULD
REACH FROM FOREST TO MONTICELLO BY 3 PM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CLAIBORNE...COPIAH...FRANKLIN...HINDS...JEFFERSON...
JEFFERSON DAVIS...LAWRENCE...LINCOLN...RANKIN...SCOTT...SIMPSON AND
SMITH COUNTIES...INCLUDING THE CITIES OF BRANDON...BROOKHAVEN...
CRYSTAL SPRINGS...FLOWOOD...FOREST...HAZLEHURST...JACKSON...MAGEE...
MENDENHALL...MORTON...PEARL...PINOLA...RICHLAND AND STAR...SHOULD
MONITOR THESE STORMS CLOSELY.
40
Special weather statement, Dec 15, 1:53 PM CST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
153 PM CST SAT DEC 15 2007
MSZ049>052-054>057-062>065-072-152055-
COVINGTON MS-SMITH MS-JASPER MS-NEWTON MS-LAUDERDALE MS-RANKIN MS-
SCOTT MS-MARION MS-LINCOLN MS-LAWRENCE MS-JEFFERSON DAVIS MS-
SIMPSON MS-COPIAH MS-
153 PM CST SAT DEC 15 2007
...A LINE OF STRONG THUNDERSTORMS CROSSING CENTRAL AND SOUTH
MISSISSIPPI WILL MOVE INTO EAST MISSISSIPPI THROUGH 4 PM...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 45 MPH WINDS WAS
LOCATED FROM NEAR FOREST TO BROOKHAVEN TO 5 MILES SOUTHWEST OF BOGUE
CHITTO AT 153 PM CST...MOVING EAST AT 40 MPH.
VERY HEAVY RAIN UP TO ONE INCH ALONG WITH OCCASIONAL CLOUD TO GROUND
LIGHTNING ARE LIKELY WITH THESE STORMS AS THEY MOVE INTO EAST
MISSISSIPPI FROM NEWTON TO COLUMBIA BY 330 PM. THE LINE SHOULD REACH
THE INTERSTATE 59 CORRIDOR BETWEEN 4 AND 6 PM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN COPIAH...COVINGTON...JASPER...JEFFERSON DAVIS...
LAUDERDALE...LAWRENCE...LINCOLN...MARION...NEWTON...RANKIN...SCOTT...
SIMPSON AND SMITH COUNTIES...INCLUDING THE CITIES OF COLLINS...
COLUMBIA...FOREST...MAGEE...MENDENHALL...MERIDIAN...NEWTON AND
PINOLA...SHOULD MONITOR THESE STORMS CLOSELY.
40
Strong Wind, Forrest
- When
- December 15, 4:00 PM CST
- Where
- Forrest forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 31.189, -89.258 (the zone’s center; the record gives no point)
Four trees and one power line were blown down in the Hattiesburg and Petal area. One large limb was blown down on a car and caused some damage.
Strong Wind, Lowndes
- When
- December 15, 7:25 PM CST
- Where
- Lowndes forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 33.473, -88.443 (the zone’s center; the record gives no point)
A couple of trees were blown down around town causing minor damage and one injury. The injury was a minor hand injury and occurred as a large limb fell on a car.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Georgia, December 15, 20071 death · 1 injured · $2.1 million · EF1 · 6 events
- Winter Storm in Pennsylvania, December 15 to 16, 20071 death · 3 injured · 8 events
- Heavy Snow in Illinois, December 15 to 16, 20071 death · 14 events
- Tornadoes and Damaging Winds in Georgia, December 15, 2007$210,000 · EF2 · 5 events
- Winter Storm and Winter Weather in Ohio, December 15 to 17, 2007$5.7 million · 22 events
- Winter Storm and Winter Weather in New Jersey, December 15 to 16, 200712 injured · 7 events
- Winter Storm in Pennsylvania, December 15 to 17, 2007$650,000 · 3 events
- Heavy Snow in New York, December 15 to 17, 2007$255,000 · 17 events
- Ice Storm in Virginia, December 15 to 16, 2007$206,000 · 14 events
- Winter Weather in Wisconsin, December 15 to 16, 2007$50,000 · 12 events
- Flooding in Kentucky, December 15 to 16, 20074 injured · $10,000 · 11 events
- Flooding in Kentucky, December 15, 2007$40,000 · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 68786, 68787.